MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE IMPLANT 4 X 13MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE IMPLANT 4 X 13MM; DENTAL IMPLANT
Model Number FOS413
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/29/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Initial reporter last name unknown / not provided.
 
Event or Problem Description
It was reported that implant fractured and was removed.Symptoms as a result of the event: pain.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The full osseotite® implant 4 x 13mm (fos413) was not returned.Since product has not been returned, visual/functional inspection could not be performed.The investigation has been performed based on the available information.It is noted on the per that the patient has a history of clenching, which can contribute to implant fracture.The reported product was located on tooth # 23 (fdi) and used for an un-verified period of time based on the information provided.The reported event could not be recreated due to the nature of the dental device and event (fracture).The customer has not provided additional pictures or x-ray images of the product.Dhr review was completed for the subject lot number 2014051122.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2014051122) for similar event and no other complaint was identified.April post market trending was reviewed and there were no actionable events or corrective actions for the reported event (implant fracture) or product (fos413).Therefore, based on the available information, device malfunction could not be verified and the reported event was non-verifiable.The following sections have been updated: h3: device evaluated by manufacturer: change ¿no' to 'yes.'.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number: (b)(4).One full osseotite® implant 4 x 13mm (fos413) was returned for inspection.Visual evaluation of the returned device notes that the implant is covered in a moderate amount of bone at the threads, and fractured at the collar into two pieces.It is noted on the per that the patient has a history of clenching, which can contribute to implant fracture.The reported product was located on tooth # 23 (fdi) and used for an un-verified period of time based on the information provided.The reported event could not be recreated due to the nature of the dental device and event (fracture).The customer has not provided additional pictures or x-ray images of the product.Dhr review was completed for the subject lot number 2014051122.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2014051122) for similar event and no other complaint was identified.May post market trending was reviewed and there were no actionable events or corrective actions for the reported event (implant fracture) or product (fos413).Therefore, based on the available information, device malfunction has occurred and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
FULL OSSEOTITE IMPLANT 4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9878370
Report Number0001038806-2020-00570
Device Sequence Number18973051
Product Code DZE
UDI-Device Identifier00844868003625
UDI-Public(01)00844868003625(17)190527(10)2014051122(241)FOS413
Combination Product (Y/N)N
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2019
Device Model NumberFOS413
Device Catalogue NumberFOS413
Device Lot Number2014051122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer06/12/2020
07/28/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date06/25/2020
07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight72